Ask a doctor

Swelling After Restylane Injection? (photo)

I had .5 of restylane put under my eyes two weeks ago and it didn't really fix the problem, circles still there, so yesterday my doc put .4 more under each eye. This time though i'm extrememly swollen, especially under the left as you can see in the photo. My doc pushed quite forcibly after the injection to smooth it out, etc this time. She is an experienced dermatolgoist. WIll this go away? She has prescirbed topicort for me, is that ok to take? Should I do warm or cold compress? help!

Doctor Answers (7)

Restylane and swelling

+1

It is very common and expected to have swelling post-filler injection(s). I would wait minimally 7-10 days before following up with your provider and then re-assess to determine whether or not you need massage or manipulation of the product.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Swelling After Restylane Injection

+1

While it is common to have swelling after a dermal filler treatment under the eyes, the level of swelling is concerning. Consult with your injector as soon as possible to ensure that you are progressing as expected.

West Palm Beach Plastic Surgeon
4.5 out of 5 stars 14 reviews

Swelling After Restylane Injection Under the Eyes

+1

Swelling After Restylane Injection Under the Eyes is not uncommon. However, your pictures show a greater degree of swelling than is typically seen after restylane injection in this area. More than having injected an excessive amount of restylane in this area, my concern is the level of bruising that you have, as well as possibly having an early localized infection. Please consult your doctor for proper evaluation and treatment of this event. 

Miami Dermatologic Surgeon
5.0 out of 5 stars 12 reviews

Swelling after under eye Restylane injection

+1

You do have soft tissue swelling, more on the left side, and some bruising. It is maybe a little more then one would usually expect after this procedure; however, this is not uncommon and not really surprising, especially that this is your second manipulation of this sensitive area in two weeks. I don't think that this is an excess of Restylane - the fullness definitely looks more than 0.4cc. Cold compressed, head elevation during sleep, and some time should correct all this. If not, you will always have an option of injecting some Hyaluronidase later on.

New York Facial Plastic Surgeon
4.5 out of 5 stars 11 reviews

Swelling after Restylane

+1

Swelling under the eyes after a filler is quite common. The skin is thinner there and bruising and swelling will occur. You also said your dermatologist manipulated it quite a bit, which can add to the bruising or swelling. Cold compresses help for about 24-48 hours. After that, you'll have to wait for it to resolve on its own. If you are worried, you can and should see the physician that injected this. I'm not overly concerned with what I see in the photos, but if you are worried, call the office. I prefer to see any patients who are concerned and help assuage their fears.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Swelling after Restylane under eye is minimized with Blunt Cannula technique

+1

Your picture shows moderate to severe swelling after your injection in the tear troughs.  I'm not sure if this is related to the manipulation or the injection itself, but it should improve gradually.  I highly recommend the blunt cannulas for this area because you get minimal or no swelling in this area.  If the swelling persists, hyaluronidase might be needed to decrease the amount of Restylane in this area.

Panama City Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Your swelling is more than normal

+1

I am concern about the amount of swelling. Please see your doctor and if swelling persist, my be sign of infection.

New Orleans Plastic Surgeon
5.0 out of 5 stars 46 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...